Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS Green Bay, WI

May 29, 2005Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 29, 2005, 1:45 PM CDT for Outagamie County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 1:45 PM CDT (18:45 UTC)
Expired
May 29, 2005, 2:30 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Outagamie County, WI

The radar

The Green Bay radar (KGRB), 29 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 291846
SVRGRB
WIC087-291930-
/O.NEW.KGRB.SV.W.0012.050529T1845Z-050529T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 230 PM CDT

* AT 139 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING DIME SIZE HAIL.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF BLACK CREEK...OR ABOUT 16 MILES SOUTH OF SHAWANO...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NICHOLS BY 150 PM...
  BRIARTON BY 155 PM...
  SEYMOUR BY 205 PM...

LAT...LON 4459 8864 4450 8870 4436 8819 4459 8820

$$

ECKBERG
2 follow-up statements
000 
WWUS53 KGRB 291904
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT SUN MAY 29 2005

WIC087-291930-
/O.CON.KGRB.SV.W.0012.000000T0000Z-050529T1930Z/
OUTAGAMIE WI-
203 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
OUTAGAMIE COUNTY...

AT 157 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS STORM WAS LOCATED NEAR
LEEMAN...OR ABOUT 17 MILES SOUTH OF SHAWANO...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NICHOLS BY 210 PM...
  SEYMOUR BY 215 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4459 8864 4450 8870 4436 8819 4459 8820

$$

ECKBERG
000 
WWUS53 KGRB 291929
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT SUN MAY 29 2005

WIC087-291938-
/O.EXP.KGRB.SV.W.0012.000000T0000Z-050529T1930Z/
OUTAGAMIE WI-
228 PM CDT SUN MAY 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY EXPIRES AT
230 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A 
SIGNIFICANT THREAT. CLUSTERS OF THUNDERSTORMS WILL CONTINUE
ACROSS OUTGAMIE THROUGH 4 PM. SOME OF THE STRONGER STORMS 
WILL BE CAPABLE OF PRODUCING HALF INCH HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. 

LAT...LON 4459 8864 4450 8870 4436 8819 4459 8820

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:45 AM CDT, 10 hours earlier.

Area forecast discussion, May 29, 3:45 AM CDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT SUN MAY 29 2005

.SHORT TERM...TODAY THROUGH MONDAY. UPPER LOW WILL CONTINUE TO DRIVE THE
WEATHER ACROSS THE AREA THROUGH THIS PERIOD. IT/S PRIMARY EFFECT WILL BE
TO PRODUCE INSTABILITY SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND
EVENING HOURS. THERE ARE A FEW OTHER FEATURES AS WELL. THERE IS A TROUGH
 FROM OMAHA TO CENTRAL WISCONISN AT 06Z. THIS TROUGH SHOULD HAVE A BIT
OF MOISTURE CONVERGENCE ALONG IT AND WILL SERVE AS A FOCUSING MECHANISM
AS IT BEGINS TO MOVE EAST ACROSS THE STATE. WITH COLD TEMPERATURES ALOFT
I WOULDNT BE SURPRISED TO SEE SOME NEAR SEVERE HAIL. TONIGHT/S CLOUD
COVER WILL ONCE AGAIN DRIVE FOG FORMATION AS IT HAS THE PAST TWO NIGHTS.
DENSE FOG POSSIBLE WHERE SKIES CLEAR. MEMORIAL DAY SHOULD ALSO HAVE
AFTERNOON INSTABILITY SHOWERS.

.LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CHALLENGE WL BE TEMPS THRU
MID-WEEK AND THEN WHEN TO BRING NXT CHC OF PCPN INTO NE WI LATE NXT
WEEK.

STARTING MON NGT...MDLS CONT TO STRUGGLE WITHI THE SPD OF THE UPR LOWS
DEPARTURE WITHI LOCATIONS RANGING FROM WRN SECTIONS OF NY STATE TO SOUTH
OF DETROIT BY 12Z TUE. IF THE SLOWER MOVEMENT PROVES CORRECT...PCPN CHCS
WOULD LINGER INTO MON EVENING WHEREAS THE FASTER MOVEMENT WOULD END ANY
PCPN LATE ON MON AFTERNOON. TAKING THE DIPLOMATIC APPROACH...EXPECT UPR
LOW TO BE OVR LWR MI MON EVENING WHICH IS STILL CLOSE ENUF TO THE FCST
AREA TO WARRANT A MINIMAL POP EARLY. AS HI PRES THEN BUILDS INTO THE WRN
GREAT LKS OVRNGT...SKIES SHOULD BEGIN TO GRADUALLY CLR.

WEAK HI PRES FCST TO MOV INTO THE RGN ON TUE BRINGING A MIX OF SUN AND
CLDS. WARMER 8H TEMPS WL BE NEGATED SOMEWHAT OVR ERN WI WHERE EXPECTED
NE WNDS TO BRING MARINE LYR INLAND. MAY NEED TO RAISE TEMPS OVR WRN
SECTIONS OF THE FCST AREA AS EARLY JUNE SUN QUITE POTENT. SFC HI PRES TO
BE JOINED BY UPR RDG TUE NGT PROVIDING FOR MOSTLY CLR SKIES AND LGT
WNDS. MIN TEMPS SHOULD BE SIMILAR TO MON NGTS.

HEADED INTO THE EXTENDED...MAIN STORY WL THE HANDLING/TIMING OF NXT UPR
LOW/TROF AS IT PUSHES ACROSS THE NRN TIER OF STATES LATE IN THE WEEK.
MEAN FLOW OVR THE WRN GREAT LKS WL BE FROM THE SW WHICH TRANSLATES TO
WARMER TEMPS AND INCREASED MSTR.

NE WI TO REMAIN ON THE WRN EDGE OF THE RETREATING HI PRES ON WED THUS
DRY CONDITIONS WL PREVAIL UNDER PARTLY SUNNY SKIES. TEMPS TO WARM INTO
THE 70S (EXCEPT ALONG THE IMMEDIATE LK MI SHORELINE). NXT UPR LOW/TROF
PROGGED TO REACH THE ROCKIES (VCNTY MONTANA) BY THU AS SFC HI AND UPR
RDG SHIFT FARTHER TO THE EAST. MAIN DYNAMICS STILL LOCATED WELL TO OUR
WEST OVR THE NRN PLAINS AND MSTR JUST STARTING TO BE TAPPED...THEREFORE
WL CONT TO KEEP THU DRY. TEMPS TO REMAIN AROUND NORMAL WITH MOST
LOCATIONS IN THE LWR TO MID 70S.

THE UPR LOW ONLY REACHES THE NRN PLAINS ON FRI...HOWEVER A LEAD SHRTWV
IS PROGGED TO ROTATE TOWARD THE WRN GREAT LKS AND COMBINE WITH BETTER
DYNAMICS AND MSTR TO PROVIDE AT LEAST A CHC OF SHWRS AND TSTMS. 8H TEMPS
PUSHING +14C COULD LEAD TO A WARM DAY IF PCPN HOLDS OFF LONG ENUF. FOR
NOW...HAVE KEPT TEMPS IN THE LWR TO MID 70S. ANOTHER SHRTWV FCST TO
APPROACH THE RGN ON SAT. DECENT DYNAMICS AND INSTABILITY IN PLACE (Q-G
FORCING...RIGHT ENTRANCE RGN OF JET...LIS GOING SUB-ZERO)...THUS HAVE
ADDED A CHC OF SHWRS/TSTMS TO THE FCST.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 29, 12:00 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN MAY 29 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING.
A FEW STORMS COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
THUNDERSTORMS ARE ALSO EXPECTED LATER IN THE WEEK...ON FRIDAY AND
SATURDAY. WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-301700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1200 PM CDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...
BUT NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
THUNDERSTORMS ARE ALSO EXPECTED LATER IN THE WEEK...ON FRIDAY AND
SATURDAY. WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY.

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, May 29, 1:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
129 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             GILLETT                 44.90N 88.31W
05/29/2005  0.50 INCH        OCONTO             WI   LAW ENFORCEMENT

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:47 PM CDTSevere Thunderstorm WarningGRBWinnebago18 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.